Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 415, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 22, 2007, 5:59 AM CDT for Boyd County, Holt County, Nebraska. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 22, 2007, 5:59 AM CDT (10:59 UTC)
- Expired
- Aug 22, 2007, 6:45 AM CDT
- In force
- 46 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
Counties Boyd County, NE, Holt County, NE
The radar
The North Platte radar (KLNX), 181 km from the middle of the area, began a volume at 11:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 11.0 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1919 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 246 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLBF 221059
SVRLBF
NEC015-089-221145-
/O.NEW.KLBF.SV.W.0415.070822T1059Z-070822T1145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
559 AM CDT WED AUG 22 2007
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL BOYD COUNTY IN NORTH CENTRAL NEBRASKA...
THIS INCLUDES THE CITY OF SPENCER...
NORTHWESTERN HOLT COUNTY IN NORTH CENTRAL NEBRASKA...
* UNTIL 645 AM CDT
* AT 600 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 9 MILES SOUTHWEST OF HULL LAKE STATE WILDLIFE
MANAGEMENT AREA...OR ABOUT 17 MILES WEST OF SPENCER...AND MOVING
NORTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
HULL LAKE STATE WILDLIFE MANAGEMENT AREA BY 625 AM CDT...
PARSHALL BRIDGE STATE WILDLIFE MANAGEMENT AREA AND BUTTE BY 630 AM
CDT...
BUTTE AND ANOKA BY 635 AM CDT...
ANOKA BY 640 AM CDT...
SPENCER AND 9 MILES WEST OF GROSS BY 645 AM CDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4291 9842 4267 9909 4283 9921 4299 9890
4299 9850
TIME...MOT...LOC 1059Z 242DEG 19KT 4280 9904
$$
CDC2 follow-up statements
000
WWUS53 KLBF 221129
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
629 AM CDT WED AUG 22 2007
NEC015-089-221145-
/O.CON.KLBF.SV.W.0415.000000T0000Z-070822T1145Z/
HOLT NE-BOYD NE-
629 AM CDT WED AUG 22 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 AM CDT
FOR CENTRAL BOYD AND NORTHWESTERN HOLT COUNTIES...
AT 630 AM CDT...A SEVERE THUNDERSTORM WAS REPORTED. THIS STORM WAS
LOCATED 14 MILES WEST OF HULL LAKE STATE WILDLIFE MANAGEMENT AREA...
OR ABOUT 23 MILES WEST OF SPENCER...MOVING NORTHEAST AT 15 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PARSHALL BRIDGE STATE WILDLIFE MANAGEMENT AREA...HIGHWAY 281 MILE
MARKER 220...HIGHWAY 11 MILE MARKER 170...GROSS...BUTTE AND ANOKA
LAT...LON 4291 9842 4267 9909 4283 9921 4299 9890
4299 9850
TIME...MOT...LOC 1129Z 243DEG 14KT 4283 9915
$$
CDC000
WWUS53 KLBF 221146
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
645 AM CDT WED AUG 22 2007
NEC015-089-221155-
/O.EXP.KLBF.SV.W.0415.000000T0000Z-070822T1145Z/
HOLT NE-BOYD NE-
645 AM CDT WED AUG 22 2007
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BOYD AND NORTHWESTERN
HOLT COUNTIES EXPIRES AT 645 AM CDT...
THIS STORM HAS WEAKENED BUT OTHER STORMS ARE IN THE AREA WHICH MAY
BECOME SEVERE. STAY TUNED FOR ADDITIONAL WARNINGS AS WARRANTED.
LAT...LON 4291 9842 4267 9909 4283 9921 4299 9890
4299 9850
TIME...MOT...LOC 1129Z 243DEG 14KT 4283 9915
$$
CDCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 3:11 AM CDT, 2 hours 48 minutes earlier.
Area forecast discussion, Aug 22, 3:11 AM CDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 311 AM CDT WED AUG 22 2007 .SYNOPSIS... SFC FRONT AT 8Z IS JUST SOUTH OF INTERSTATE 80 WITH EASTERLY FLOW AT KOGA AND KLBF. IR HAS MOSTLY CLOUDY WITH THE EXCEPTION OF THE SE PANHANDLE ZONES. RADAR COMPOSITE HAS ELEVATED CONVECTION DEVELOPING ACROSS SOUTHERN NEB AND KS. LLJET AT MCCOOK IS INCREASING TO 40KT AT 7Z. WATER VAPOR PLACES AN UPPER LEVEL LOW SPINNING OVER CENTRAL CANADA AND A STRONG S/W NOW ONSHORE SOUTHERN OR. && .DISCUSSION... H3 JET ACROSS THE NORTHERN PLAINS LOOKS TO ALLOW FOR UPPER LEVEL DIVERGENCE TODAY. 00Z KOAX SOUNDING WITH A PW OF 1.58 MAKES THE HIGH PW/S IN THE MODELS SEEM REASONABLE. MOSTLY CLOUDY SKIES ARE EXPECTED TO KEEP TEMPS ON THE COOL SIDE BEHIND THE FRONT WITH EASTERLY FLOW. WAA SOUTH OF THE FRONT WILL RESULT IN HIGH CAPE WHERE AN EXPLOSION OF HEAVY RAINFALL AND SEVERE STORMS IS POSSIBLE LATE AFTERNOON INTO THE EVENING AS CONVECTION BECOMES SURFACE BASED. ACROSS THE NORTHWEST CONVECTION IS EXPECTED TO REMAIN ELEVATED WITH HAIL THE MAIN THREAT. AS S/W OVER THE PACIFIC REACHES THE REGION BY LATE EVENING THROUGH THE OVERNIGHT...ADDITIONAL TSRA ARE EXPECTED. FOR THURSDAY AND FRIDAY...MOSTLY CLOUDY WITH THE UPPER TROUGH IN PLACE. NOTABLY COOLER WITH PERIODS OF TSRA. FAVORED AREA FOR SEVERE IS ACROSS THE SOUTH THURS WITH THE FRONT CLOSE AND SOME SURFACE BASED INSTABILITY. SURFACE HIGH PRESSURE SLIDES EAST SATURDAY WITH A WARM FRONT COMING THROUGH FROM THE WEST. THIS MAY LEAD TO SOME OVERNIGHT CONVECTION. SURFACE TROUGH ON SUNDAY MAY PROVIDE A FOCUS FOR LATE AFTERNOON TSRA...LIKELY ISOLD TO PERHAPS SCT. THE NEXT UPPER TROUGH IS THEN PROGGED TO ARRIVE MONDAY/TUESDAY. SHOULD THIS VERIFY MORE TSRA...SCT TO NMRS...SEVERE AND LOCALLY HEAVY RAIN WOULD BE POSSIBLE. && .AVIATION... TWB098...MIXED VFR AND MVFR...ALL OBSERVED DATA AND TO A CERTAIN EXTENT MODEL DATA SUGGEST GRADUALLY DETERIORATING CONDITIONS TODAY WITH SCATTERED SHRA AND TSTM DEVELOPING AND CONTINUING TONIGHT. CEILING HEIGHTS ARE HIGHLY UNCERTAIN TONIGHT AS MODEL DATA IS QUESTIONABLE. SEVERE WEATHER IS POSSIBLE WITH ELEVATED STORMS PRODUCING LARGE HAIL. TWB264 AND 274...MIXED VFR AND MVFR...SAME PLAY AS THE 098 ROUTE EXCEPT CONDITIONS DETERIORATE LATER IN TIME. ALSO...DEEP SFC BASED INSTABILITY IS EXPECTED TO TRIGGER SEVERE WEATHER VICINITY KLBF THIS AFTN AND EVENING WITH LARGE HAIL AND WIND DAMAGE. && .HYDROLOGY... PORTIONS OF FRONTIER COUNTY RECEIVED HEAVY RAINFALL YESTERDAY. RADAR ESTIMATES 5-8 INCHES FELL. THIS IS SUSPECT AND LIKELY CONTAMINATED QUITE A BIT FROM THE HAIL...HOWEVER...3-4 INCH AMOUNTS ARE QUITE POSSIBLE. WITH THE OPERATIONAL MODELS KEEPING THIS AREA IN THE WARM SECTOR WITH HEAVY RAINFALL PRODUCING STORMS PROGGED...HAVE ISSUED A FLASH FLOOD WATCH FOR THE COUNTY. FFG IS VERY LOW ACROSS HOLT AND WHEELER COUNTIES. THIS AREA MAY NEED A WATCH IF HEAVY RAINFALL APPEARS LIKELY. && .LBF WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM THIS AFTERNOON THROUGH THURSDAY MORNING FOR NEZ071. && JMC/CDC
Hazardous weather outlook, Aug 22, 4:44 AM CDT, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 444 AM CDT WED AUG 22 2007 NEZ004>010-022>029-035>038-056>059-069>071-094-230945- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 444 AM CDT WED AUG 22 2007 /344 AM MDT WED AUG 22 2007/ ...FLOOD WATCH THIS AFTERNOON AND TONIGHT FOR FRONTIER COUNTY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. LATE THIS AFTERNOON AND TONIGHT...CONDITIONS ARE EXPECTED TO BECOME FAVORABLE FOR SEVERE THUNDERSTORMS ACROSS ALL OF WESTERN AND NORTH CENTRAL NEBRASKA. LARGE HAIL IS THE MAIN CONCERN FOLLOWED BY WIND DAMAGE. AN ACTIVE SEVERE WEATHER DAY IS EXPECTED BEGINNING LATE THIS AFTERNOON AND CONTINUING WELL INTO THE NIGHTTIME HOURS. A STATIONARY FRONT LOCATED FROM ROUGHLY OGALLALA TO ONEILL WILL ACT AS A FOCUS FOR STORM DEVELOPMENT. ISOLATED TORNADOES COULD FORM ALONG AND SOUTH OF THE STATIONARY FRONT. TROPICAL MOISTURE WILL BE AVAILABLE SO STRONGEST STORMS WILL BE CAPABLE OF PRODUCING INTENSE RAINFALL. FLOODING COULD DEVELOP IN EASTERN FRONTIER COUNTY AS THE GROUND IS WET FROM HEAVY RAINFALL TUESDAY. ALL OF THE AREA WILL BE CLOSELY MONITORED FOR HEAVY RAINFALL. IF STORMS BECOME NUMEROUS AND FORM A CLUSTER...LOCALLY HEAVY RAINFALL AND FLOODING COULD DEVELOP ANYWHERE ACROSS WESTERN AND NORTH CENTRAL NEBRASKA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY...ISOLATED SEVERE THUNDERSTORMS COULD DEVELOP ACROSS A SMALL PORTION OF SOUTHWEST NEBRASKA...ALONG AND SOUTH OF A LINE FROM IMPERIAL AND STOCKVILLE. LARGE HAIL AND WIND DAMAGE ARE THE MAIN CONCERN. A STATIONARY FRONT WILL SAG VERY SLOWLY SOUTH INTO NORTHWEST KANSAS. SOUTHWEST NEBRASKA WILL BE ON THE NORTHERN EDGE OF A MORE EXPANSIVE AREA OUTLOOKED FOR SEVERE WEATHER STRETCHING ACROSS KANSAS AND EASTERN COLORADO. THUS...ONLY ISOLATED SEVERE THUNDERSTORMS ARE EXPECTED THURSDAY ACROSS SOUTHWEST NEBRASKA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE CDC
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 7:24 PM CDT | Severe Thunderstorm Warning | LBF | Frontier | 36 min |
| Aug 21, 7:26 PM CDT | Severe Thunderstorm Warning | LBF | Garfield | 49 min |
| Aug 21, 7:54 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 37 min |
| Aug 21, 7:57 PM CDT | Severe Thunderstorm Warning | LBF | Wheeler | 33 min |
| Aug 21, 7:58 PM CDT | Severe Thunderstorm Warning | LBF | Frontier | 47 min |
| Aug 21, 8:12 PM CDT | Severe Thunderstorm Warning | LBF | Garfield | 48 min |
| Aug 22, 3:12 AM CDT | Flash Flood Watch | LBF | Boyd, Frontier, Garfield, Holt, Keya Paha, Rock and 1 more | 30 hr |
| Aug 22, 5:44 AM CDT | Severe Thunderstorm Warning | LBF | Brown, Cherry, Keya Paha | 61 min |
| Aug 22, 6:39 AM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 66 min |
| Aug 22, 7:20 AM CDT | Severe Thunderstorm Warning | LBF | Logan, McPherson | 40 min |
| Aug 22, 7:33 AM CDT | Severe Thunderstorm Warning | LBF | Arthur, McPherson | 57 min |
| Aug 22, 8:22 AM CDT | Severe Thunderstorm Warning | LBF | McPherson | 38 min |
| Aug 22, 8:24 AM CDT | Severe Thunderstorm Warning | LBF | Thomas | 51 min |
| Aug 22, 8:44 AM CDT | Severe Thunderstorm Warning | LBF | Brown, Rock | 32 min |
| Aug 22, 8:59 AM CDT | Severe Thunderstorm Warning | LBF | Hooker, McPherson | 31 min |
| Aug 22, 9:25 AM CDT | Severe Thunderstorm Warning | LBF | Wheeler | 23 min |
| Aug 22, 9:29 AM CDT | Severe Thunderstorm Warning | LBF | McPherson | 31 min |
| Aug 22, 9:59 AM CDT | Severe Thunderstorm Warning | LBF | Hooker, McPherson | 46 min |
| Aug 22, 10:46 AM CDT | Severe Thunderstorm Warning | LBF | Grant, Hooker | 29 min |
| Aug 22, 10:52 AM CDT | Severe Thunderstorm Warning | LBF | Deuel | 19 min |
| Aug 22, 2:53 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 52 min |
| Aug 22, 3:29 PM CDT | Flash Flood Warning | LBF | Garfield, Wheeler | 3 hr |
| Aug 22, 3:44 PM CDT | Severe Thunderstorm Warning | LBF | Hayes | 46 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.